MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION BAXJECT II; SET, I.V. FLUID TRANSFER

BAXTER HEALTHCARE CORPORATION BAXJECT II; SET, I.V. FLUID TRANSFER
Model Number 5500460
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
Patients with hereditary factor viii deficiency receiving recombinate [antihemophilic factor (recombinant)] (ndc: 00944-2845-10, lot: tra22806aa, iu: 2080) reporting plastic particles in the baxject ii device.After reconstitution, shards of plastic are also found within the injection syringe/reconstituted solution which is administered intravenously.It only seems to be appearing in this specific lot number and it is sporadic.Two patients have reported this to us so far.Manufacture has been notified.Reference report: mw5118299.
 
Event or Problem Description
Additional information received from reporter on 01-nov-2023, for mw5118298.Patient contacted an employee of (b)(6) pharmacy, inc.And sent photos of the medication syringe which contained shards of plastic in the medication solution.This was already reported and resulted in a voluntary recall of the baxject ii device.This was reported after the voluntary recall on 08/28/2023.

Brand Name
BAXJECT II
Common Device Name
SET, I.V. FLUID TRANSFER
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
cleveland MS 38732
MDR Report Key17106663
Report NumberMW5118298
Device Sequence Number15115918
Product Code LHI
UDI-Device Identifier00642621073447
UDI-Public(01)00642621073447
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 06/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number5500460
Device Lot Number(10)GR351003
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/09/2023
Supplement Report FDA Received Date11/06/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RECOMBINATE
Patient Age35 YR
Patient SexMale
Patient Weight104 KG
Patient EthnicityHispanic
Patient RaceWhite